Cetrifos: Uses, Dosage, Side Effects, Price, Composition & 20 FAQs

0
266
Cetrifos: Uses, Dosage, Side Effects, Price, Composition & 20 FAQs

What is Cetrifos?

Cetrifos is a combination of Cetirizine, Paracetamol, and Phenylephrine as chief ingredients.

Cetrifos Composition – Cetirizine – 5mg, Paracetamol – 325mg, Phenylephrine – 10mg
Manufactured by – Cubit Healthcare
Prescription– Prescription is required
Form – Tablet
Price – Rs. 26
Type of Drug –
Antiallergic and pain killer.


Uses of Cetrifos

Cetrifos is prescribed for patients suffering from

  • Cold (Phenylephrine is a nasal decongestant)
  • Fever (Paracetamol helps to being down body temperature)
  • Headache (Paracetamol acts as a pain reliever)
  • Nasal congestion (Phenylephrine is a nasal decongestant)
  • Joint pain (Paracetamol acts as a pain reliever)
  • Allergic conditions like itching, sneezing (Cetirizine is an anti-allergic)
  • Runny nose and watery eyes (symptoms of allergy)
  • Ear pain and other conditions.
Also Read: Alkacip Syrup Uses | Alkakem Syrup Uses | Becovit Forte Uses

How does Cetrifos work?

  • Cetrizine works by blocking the action of histamine which is produced during an allergic reaction.
  • Paracetamol works by inhibiting the effects of cyclo-oxygenase (COX) enzymes. These enzymes are naturally present in our body and they aid in the production of certain chemicals (known as prostaglandins) which are responsible for causing pain, swelling, and redness at the site of injury. Therefore, with inhibition of effects of COX enzymes; prostaglandin production is inhibited which in turn eases the pain, and increases the blood flow across the skin, heat loss and sweating.
  • Phenylephrine works by constricting blood vessels and works as a nasal decongestant.

How to Take Cetrifos?

  • Cetrifos is available in the form of tablets.
  • Tablets are usually taken by mouth with a glass of water as directed by your doctor.
  • The tablets are to be taken with food or after food, but never on an empty stomach.
  • Never crush or chew the Cetrifos tablet.

Common Dosage for Cetrifos

  • The drug dosage is decided by the physician based upon:
  • Health status/medical condition of the patient
  • Severity of symptoms
  • Reaction to the first dose
  • History of allergy/drug reactions
  • Ideally administered twice or thrice a day or as advised by the doctor.

Q. What happens if I overdose on Cetrifos?

Cetrifos should not be administered in more than prescribed dose. Taking increased dose will not improve your symptoms earlier; rather it may cause some side effects. In case of overdosage, consult your doctor immediately.

Q. What happens if I miss a dose of Cetrifos?

The potency of the medicine may decrease because for effective working of the drug, a certain amount of drug must be present in your body at all times. Always consume the missed dose as soon as you remember. But, if it’s already time for the next dose – do not double the dose.

Q. What happens if I administer expired Cetrifos?

The medicine may not work as well as the potency of the medicine gets affected. Please inform your physician regarding the same. To be on the safer side, always check and never use an expired medicine.

Q. What is the onset time of Cetrifos?

You should start to feel recovered within one to three hours following treatment with Cetrifos.

Q. Till when does the effect of Cetrifos stay?

The duration of time for which the medicine remains effective is usually 6-8 hours.

Know More: Apitat Syrup Dosage

When to avoid Cetrifos?

Cetrifos should not be used in the following conditions:

  • if you are allergic to Cetrifos or any other constituent present in Cetrifos tablet
  • if you are allergic to Aspirin or any other Non-Steroidal Anti Inflammatory Drug (NSAID) like Aspirin, Diclofenac etc
  • if you had taken Cetrifos or Aspirin or any other NSAID before and suffered from an attack of asthama, irritation of nose, swelling on face, itchy red bumps on skin or bleeding in stomach
  • If you have heart disease / heart failure / stroke
  • If you have severe kidney, thyroid or liver disease
  • If you have difficulty in passing urine (such as due to an enlarged prostate)
  • If you are allergic to hydroxyzine
  • If you are allergic to drugs belonging to piperazine family like levocetirizine, meclozine, cyclizine.
  • If you are planning to have an allergic skin test, avoid taking Cetrifos for three days before the test. It can affect your allergy test results.
  • if you suffer from asthma or any other breathing problems

Precautions While Taking Cetrifos

Inform your doctor about all the current list of medicines, over the counter products, allergies and pre-existing health conditions before you start taking Cetrifos tablets.

Also Read: Bro Zedex ls Syrup Precaution

Side-Effects of Cetrifos

Majority of the patients do not show any side effects. Few patients might show side effects which include:

  • Drowsiness (common and temporary)
  • Difficulty in breathing (rare)
  • Dizziness (less common)
  • Headache (less common)
  • Nausea (common)
  • Vomiting (less common)
  • Insomnia (less common)
  • Abdominal pain (less common)

Are There Any Reported Allergic Reactions to Cetrifos?

Tell your doctor if you are allergic to any of its ingredients.

Signs and symptoms include:

  • Rash (common)
  • Itching (common)
  • Shortness of breath (less common)
  • Swelling of face, lips, tongue, or throat (rare)
  • Loss of consciousness (rare)

What are the effects of Cetrifos on organs?

Cetrifos should be taken only after consultation with your doctor if you suffer from a kidney disease. Suitable adjustment of dose and monitoring of kidney functions is mandatory in such cases.

Drug Interactions to be Careful About

Drug interaction refers to the effect of drugs on each other and on the human body after ingestion. Large numbers of medicines have shown to interact with each other. Interactions are not just limited to drugs, but certain food items and some laboratory tests which should not be taken right after consuming Cetrifos. We explore these in details below.

1. Food Interactions with Cetrifos

No interactions observed with any food products.

2. Medicines Interactions with Cetrifos

It is always advised that the patient must inform the physician about all the drugs/over the counter products/vitamin supplements used. It may interact with the following drugs and products:

  • Alcohol (common)
  • Decongestants (common)
  • Digoxin (less common)
  • High blood pressure medicines (common)
  • Ketoconazole (anti fungal medicine)
  • Leflunomide (anti rheumatic drug) – (less common)
  • Prilocaine (local anaesthetic) – (common)
  • Sedatives (common)

3. Effects of Cetrifos on Lab Tests

No effect on any lab tests noted while taking Cetrifos.

4. Interactions with Pre-existing Conditions/Diseases

Patients suffering from pre-existing kidney diseases must consult their physician before consuming Cetrifos.

Q. Can I have Cetrifos with alcohol?

No.  Cheston Cold may cause excessive drowsiness and calmness with alcohol.

Q. Any particular food item to be avoided?

No alteration in its action seen with any food product.

Q. Can I have Cetrifos when pregnant?

Cetrifos should be used with caution in pregnant ladies. Always consult your doctor first. Always inform your doctor if you are pregnant or plan to become pregnant.

Q. Can I have Cetrifos when feeding a baby?

There is no evidence as for whether ingredients of Cetrifos are excreted in human breast milk or not thus it should be used with caution in lactating mothers.

Q. Can I drive after taking Cetrifos?

If one experiences side effects like drowsiness, headache or dizziness then it may not be advisable to drive a vehicle and operate heavy machinery while on this medication.

Know About: Aptimust Syrup Side Effects

Cetrifos Composition, Variant and Price – Buyer’s Guide

Cetrifos Specifics Cetrifos Price
Cetrifos Tablet Rs. 26
Buy Smart & Save Money: Netmeds Promo Code | Medlife Promo Code

Substitutes of Cetrifos

The following are alternative drugs for Cetrifos:

  • Cheston Cold Tablet
    • Manufactured by – Cipla Limited
    • Price – Rs. 39
  • Okacet Cold Tablet
    • Manufactured by – Cipla Limited
    • Price – Rs. 39

Storage requirements for Cetrifos

  • Storage at room temperature away from direct light and heat unless mentioned in the package insert.
  • Keep medicines away from children and pets.

FAQs – 10 Important Questions Answered about Cetrifos

Q. What is Cetrifos?

Cetrifos is a combination of Cetirizine, Paracetamol, and Phenylephrine as chief ingredients. It is used to relieve the common cold.

Q. What are the uses of Cetrifos?

Cetrifos is mainly used for cold, fever, Headache, Nasal congestion, joint pain, Allergic Condition like sneezing and itching.

Q. Should Cetrifos be taken on an empty stomach?

Cetrifos can be taken empty stomach as well as after food.

Q. Does Cetrifos make you drowsy?

Cetrifos usually does not cause any drowsiness.

Q. What should be the time gap between the intakes of two Cetrifos doses?

The usual time gap between 2 doses of Cetrifos tablets should be 4-6 hours.

Q. Should I complete the whole cycle of the medicine even if cured?

A complete course prescribed by your doctor must be taken for the complete cessation of symptoms from your body.

Q. Does Cetrifos effect my menstrual cycle?

No, Cetrifos does not affect your menstrual cycle.

Q. Is Cetrifos safe for children?

Cetrifos is safe for consumption in children above 12 years of age. Children below 2 years should use it with caution.

Q. Are there any symptoms that I should consider before taking Cetrifos?

Patients with history of allergic reaction to any of the ingredients of Cetrifos should use it with caution.

Q. Is Cetrifos legal in India?

Yes, Cetrifos is legal in India.


Similar Reads


Disclaimer – The information provided above is to the best of our research and knowledge. However, you are recommended to consult a physician before consuming the drug.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

six + ten =